Get Your Dog Care Questions Answered by Experts
Good evening- I am Dr. Kane and will do my best to assist you with your dog tonight. It sounds like you have definitely done everything right so far- as long as he is not eating do not give any insulin. Has he ever been prescribed any anti-nausea medication in the past like Cerenia that you may have on hand?
Can you lift up his lip and check his gum color- is it nice and pink?
OK, good. Some dogs with diabetes can be more prone to pancreatitis- which is one cause of vomiting. However, there are many possible causes of vomiting, so he may need some testing done to help determine what is going on, and how best to treat him. If you are able to get him seen by his veterinarian first thing tomorrow- that would be best. In the meantime tonight- continue to let him have water. You may give him an OTC Pepcid tablet (famotidine), which is an antacid that can help with hyperacidity in the stomach. If you would like to give this- please let me know how much he weighs. Otherwise, call his veterinarian first thing in the morning to get him in- we don't want this problem to go on for too long, or his diabetes could become uncontrolled as well. Do you have any additional concerns to address tonight?
If you are all set- please provide rating for me when you have a moment! I hope we can get him feeling better soon, take care.
Please don't forget to provide a rating!